Kansas, 2005

Hail in Kansas, March 3, 2005

March 3, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 3, 11:04 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 3, 11:04 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...SHORT TERM/AVIATION FOR 06Z TAFS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CST THU MAR 3 2005

.DISCUSSION...
WATER VAPOR IMAGERY WAS SHOWING UPPER SHORTWAVE PUSHING ACROSS
MISSOURI LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE OUT AHEAD OF THIS FEATURE ACROSS SOUTHWEST AND SOUTH
CENTRAL MISSOURI.  HAD A SUPERCELL DEVELOP LATE IN THE AFTERNOON
WHICH TRACKED ACROSS VERNON AND CEDAR COUNTY WITH GOLF BALL HAIL.
STORMS WEAKENED AS THEY PUSHED INTO LESS FAVORABLE AIR MASS AND
WEAKER INSTABILITY TOWARDS THE MID EVENING.  WOULD EXPECT CONVECTION
TO CONTINUE PUSHING OVER SOUTH CENTRAL MISSOURI AND EXITING THE CWA
LATER TONIGHT.  LOOKING UPSTREAM...SKY SHOULD CLEAR OUT AFTER
CONVECTIVE PRECIPITATION EXITS TO THE SOUTHEAST.

&&

.AVIATION...
FOR THE 06Z TAFS...WILL CONTINUE CONVECTIVE PRECIPITATION CHANCES
AND MVFR CEILINGS FOR FIRST COUPLE HOURS OF 06Z TAF CYCLE.  AM
EXPECTING SKY TO CLEAR PRETTY QUICKLY AFTER CONVECTIVE ACTIVITY
EXITS TO THE SOUTHEAST AS SHORTWAVE PUSHES THROUGH.  LOOK FOR VFR
CONDITIONS REMAINDER OF FORECAST CYCLE FOR BOTH SGF/JLN.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

LINDENBERG
Hazardous weather outlook, Mar 3, 9:05 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CST THU MAR 3 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
905 PM CST THU MAR 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS HAIL UP TO QUARTER SIZE.

  AREAS AFFECTED AND TIMING:

  CENTRAL AND SOUTHWEST MISSOURI SOUTH AND EAST OF A JOPLIN TO
  NEVADA LINE.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE AND MID LEVEL INSTABILITY WILL CONTINUE
  THE CHANCE OF SCATTERED THUNDERSTORMS TONIGHT ACROSS CENTRAL AND
  SOUTHWEST MISSOURI.  SMALL HAIL TO THE SIZE OF QUARTERS WILL
  BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

LINDENBERG

In the hours before

Special weather statement, Mar 3, 8:50 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CST THU MAR 3 2005

MOZ067-040345-
ST. CLAIR-
850 PM CST THU MAR 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY...

AT 846 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSCEOLA...OR 21 MILES SOUTH OF CLINTON...AND
MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZED HAIL IS EXPECTED WITH THIS STORM.

SAW
Special weather statement, Mar 3, 9:14 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CST THU MAR 3 2005

MOZ068-040415-
HICKORY-
914 PM CST THU MAR 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY COUNTY...

AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEAUBLEAU...OR 20 MILES NORTHEAST OF
STOCKTON...AND MOVING SOUTHEAST AT 30 MPH.  SOME LOCATIONS AFFECTED
INCLUDE WEAUBLEAU...ELKTON...AND WHEATLAND.

SMALL HAIL IS EXPECTED WITH THIS STORM.

SAW
Special weather statement, Mar 3, 9:21 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CST THU MAR 3 2005

MOZ079-040415-
POLK-
921 PM CST THU MAR 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY...

AT 916 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEAUBLEAU...OR 15 MILES NORTHEAST OF
STOCKTON...AND MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE...
  5 MILES NORTHEAST OF BOLIVAR BY 950 PM CST.

SMALL HAIL IS EXPECTED WITH THIS STORM.

SAW
Special weather statement, Mar 3, 9:45 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST THU MAR 3 2005

MOZ079-040445-
POLK-
945 PM CST THU MAR 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY...

AT 941 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BOLIVAR...AND MOVING SOUTHEAST
AT 30 MPH.

THIS STORM WILL BE...
  6 MILES NORTHEAST OF BOLIVAR BY 950 PM CST.

SMALL HAIL IS POSSIBLE WITH THIS STORM.

SAW
Local storm report, Mar 3, 10:01 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CST THU MAR 03 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             STOCKTON                37.70N 93.80W
03/03/2005  0.88 INCH        CEDAR              MO   LAW ENFORCEMENT

            NICKLE HAIL REPORTED BY LAWENFORCEMENT

0955 PM     HAIL             FAIR PLAY               37.63N 93.58W
03/03/2005  1.00 INCH        POLK               MO   LAW ENFORCEMENT

            QUARTER HAIL REPORTED BY LAW ENFORCEMENT

0958 PM     HAIL             STOCKTON                37.70N 93.80W
03/03/2005  0.88 INCH        CEDAR              MO   LAW ENFORCEMENT

            NICKLE HAIL REPORTED BY LAW ENFORCEMENT

LD
Special weather statement, Mar 3, 10:49 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CST THU MAR 3 2005

MOZ090-040545-
GREENE-
1049 PM CST THU MAR 3 2005

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY...

AT 1045 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NORTH SPRINGFIELD...MOVING SOUTHEAST
AT 40 MPH.

AVIATION INTERESTS AT THE SPRINGFIELD BRANSON REGIONAL AIRPORT AND
PERSONS TRAVELLING ACROSS SPRINGFIELD AND EASTERN GREENE COUNTY
SHOULD BE ALERT FOR A RAPID WIND SHIFT WITH NORTHERLY WINDS OF 30 TO
40 MPH WITH HIGHER GUSTS AS THIS STORM APPROACHES.

BOOKBINDER

The radar

The Springfield radar (KSGF), 118 km away, was scanning. The volume nearest the first event began at 05:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
March 3, 11:20 PM CST
Where
Crawford County, Arcadia
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.650, -94.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436927.